MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Cardiac Enzyme Elevation (1838); Myocardial Infarction (1969); Obstruction/Occlusion (2422); Embolism/Embolus (4438)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.The reported patient effect(s) of myocardial infarction, embolism, cerebrovascular accident and occlusion are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.
 
Event or Problem Description
Patient id; (b)(6).The procedure was to treat the mid left anterior descending (lad) coronary artery with bifurcation, mild calcification, mild tortuosity and no thrombus.A 6fr guide catheter was used and the lesion was confirmed with intravascular ultrasound (ivus), then the 3.5x18 mm xience skypoint stent was implanted without issue at 16 atmospheres (atm) and post dilatation was performed.In the 2nd diagonal coronary artery, a cutting balloon was used to modify the lesion, a semi-compliant balloon was used to pre-dilatation and the 2.5x23 mm xience skypoint stent was implanted without issue, with post-dilatation.Side-branch occlusion occurred due to the 2.5x23 mm xience skypoint stent in the 2nd diagonal artery and a myocardial infarction occurred; however, no stent thrombosis was noted.Another stent was used to bail out.When the event occurred, clopidogrel, aspirin and direct oral anticoagulant (doac) were prescribed.In post-procedure, modest elevation of creatine phosphokinase (cpk) and creatine kinase-mb (ck-mb) was observed, but ecg changes and chest symptoms were resolved later; therefore, the patient was discharged from the hospital on (b)(6) 2022.After discharge from the hospital, the patient returned to their primary doctor and on (b)(6) 2022 it was confirmed that there was a cerebral thromboembolism [ischemic stroke].At this time, aspirin was discontinued.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15759910
Report Number2024168-2022-11411
Device Sequence Number6352647
Product Code NIQ
UDI-Device Identifier08717648233098
UDI-Public08717648233098
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model Number1804250-23
Device Catalogue Number1804250-23
Device Lot Number1051141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X18 MM XIENCE SKYPOINT STENT.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age82 YR
Patient SexMale
Patient Weight53 KG